MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW
Model Number LITNG8XTORQ115-A
Medical Device Problem Codes Leak/Splash (1354); Obstruction of Flow (2423)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left popliteal artery using a lightning aspiration tubing (lightning) and penumbra engine canister (canister).During the procedure, while performing balloon angioplasty, the physician turned off the lightning unit and turned it back on.However, after turning the lightning unit back on, the lightning tubing was obstructed with clot.Subsequently, a guidewire was advanced approximately halfway into the lightning tubing to agitate the clot and the indicator light on the lightning unit turned flashing red.It was reported that it is unknown whether the indicator on the lightning unit was flashing red before or after advancing the guidewire.The hospital staff unplugged the lightning unit and plugged back in but, it was unsuccessful.Upon further inspection of the lightning unit, blood was found to be leaking from the seal between the lightning unit and canister.The procedure was completing using a new lightning and same canister.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2020-01969 1.Section d.Box 1.Brand name.Evaluation of the returned lightning was unable to confirm the reported complaint.The returned lightning was able to aspirate water without issue.Upon opening the housing, blood was found throughout the device.This damage typically occurs if too strong of a positive pressure is introduced to the system.If the lightning is over pressurized when flushed, the unit may leak internally.If blood contacts the internal components of the device, it will likely become non-functional.This is likely what caused the difficulty experienced during the procedure.The unit was likely functional during testing due to the fluid having time to dry during the return to penumbra.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10831487
Report Number3005168196-2020-01969
Device Sequence Number2904095
Product Code QEW
UDI-Device Identifier00815948022546
UDI-Public00815948022546
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K200771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberLITNG8XTORQ115-A
Device Catalogue NumberLITNG8XTORQ115
Device Lot NumberH10567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/17/2020
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Date Report Sent to FDA01/01/2005